Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 63, NWS Fort Worth, TX

April 11, 2001Kaufman County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2001, 5:45 AM CDT for Kaufman County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 11, 2001, 5:45 AM CDT (10:45 UTC)
Expired
Apr 11, 2001, 6:30 AM CDT
In force
45 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 88 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 2:45 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1205 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 111045
SVRFTW
TXC257-111130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT WED APR 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 AM CDT

* AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A LEADING EDGE OF A SEVERE THUNDERSTORM JUST WEST OF 
  CRANDALL...MOVING NORTHEAST AT 50 MPH. 

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TOR@NADOES WITH LITTLE OR NO WARNING.

LAT...LON 3268 9653 3253 9646 3273 9610 3284 9626

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:39 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 11, 4:39 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
439 AM CDT WED APR 11 2001

AVIATION DISCUSSION...
LINE OF CONVECTION ACCOCIATED WITH AN ACCELERATING PACIFIC FRONT
WILL THROUGH METROPLEX AIRPORTS SHORTLY AFTER DAYBREAK AND WACO
BEFORE MID MORNING. DRY WESTERLY WIND COMPONENT AND SUBSIDENCE IN
WAKE OF EXITING SHORTWAVE WILL ALLOW FOR VFR NO CIG BY MIDDAY. TIGHT
GRADIENT WILL ALLOW FOR A GUSTY SOUTHWEST WIND COMPONENT WITH SPEEDS
AT TIMES IN A 20G30 KT RANGE.            ...48...

PUBLIC DISCUSSION...
THE PROGRESSIVE PACIFIC COLD FRONT SHOULD DRIVE THE STORMS EAST OF
THE AREA BY MIDDAY...FOLLOWED BY WIDESPREAD SUBSIDENCE.  DEEP LAYER
MIXING SHOULD RESULT IN VERY STRONG WINDS ACROSS NORTH TEXAS TODAY.

WHILE THE UPPER LEVEL SYSTEM LIFTS NORTHEAST...THE FRONT IS EXPECTED
TO STALL SOMEWHERE ACROSS SOUTH TEXAS.  WITH A SERIES OF WEAK
SHORTWAVES TRACKING WITHIN THE SOUTHWEST FLOW ALOFT...PERIODS OF
CONSIDERABLE CLOUDS SHOULD OCCUR INTO THE WEEKEND.  THE CHANCE OF
RAIN IMPROVES ON SUNDAY AND MONDAY WHEN A COLD FRONT PROVIDES THE
LOW LEVEL FORCING.  AFTER FRONTAL PASSAGE...CANADIAN AIRMASS SHOULD
FILTER SOUTH OF THE RED RIVER THROUGH TUESDAY.

DFW 79/52/82/58 2011
ACT 80/52/83/61 2111

64

.FWD...WIND ADVISORY TODAY FOR ALL OF NORTH TEXAS.

In the hours before

Local storm report, Apr 11, 4:45 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 AM CDT WED APR 11 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0230 AM    1 S POSSUM KINGDOM LAKE   TX   1.75 INCH HAIL
04/11/01   PALO_PINTO                     REPORTED BY SHERIFFS
                                          OFFICE.

0323 AM    COMANCHE                  TX   1.00 INCH HAIL
04/11/01   COMANCHE                       REPORTED BY SHERIFFS
                                          OFFICE.

0330 AM    ALVORD                    TX   WIND DAMAGE
04/11/01   WISE                           POWER LINES BLOWN DOWN
                                          NEAR ALVORD. REPORTED
                                          BY SHERIFFS OFFICE.

0340 AM    TIN TOP                   TX   WIND DAMAGE
04/11/01   PARKER                         TREES BLOWN DOWN IN TIN
                                          TOP. REPORTED BY
                                          SHERIFFS OFFICE.

0345 AM    GOLDTHWAITE               TX   0.75 INCH HAIL
04/11/01   MILLS                          REPORTED BY SHERIFFS
                                          OFFICE.

0413 AM    PONDER                    TX   59 MPH TSTM GUST
04/11/01   DENTON                         WIND GUST MEASURED 59
                                          MPH. REPORTED BY
                                          AMATEUR RADIO SPOTTER.
Special weather statement, Apr 11, 5:38 AM CDT, 7 minutes before
TXZ091>094-100>105-115>121-129>134-141>146-156>160-111300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 AM CDT WED APR 11 2001

TXZ091>093-100>104-115>118-129>133-141>145-156>160-111300-
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF
TORNADO WATCH 127. COUNTIES CLEARED INCLUDE:

IN TEXAS:
BELL...BOSQUE...COLLIN...COMANCHE...COOKE...CORYELL...DENTON...
EASTLAND...ERATH...FALLS...GRAYSON...HAMILTON...HILL...HOOD...JACK...
JOHNSON...LAMPASAS...MCLENNAN...MILLS...MONTAGUE...PALO PINTO...
PARKER...SOMERVELL...STEPHENS...TARRANT...WISE...YOUNG...

TXZ094-105-119>121-134-146-111300-
TORNADO WATCH 127 REMAINS VALID UNTIL 800 AM CDT WEDNESDAY FOR THE
FOLLOWING COUNTIES:

IN TEXAS:
DALLAS...ELLIS...FANNIN...HUNT...KAUFMAN...NAVARRO...ROCKWALL...

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:15 AM CDTSevere Thunderstorm WarningFWDEastland60 min
Apr 11, 12:33 AM CDTSevere Thunderstorm WarningFWDStephens57 min
Apr 11, 12:58 AM CDTSevere Thunderstorm WarningFWDPalo Pinto62 min
Apr 11, 2:25 AM CDTSevere Thunderstorm WarningFWDPalo Pinto50 min
Apr 11, 2:29 AM CDTSevere Thunderstorm WarningFWDMills61 min
Apr 11, 2:35 AM CDTSevere Thunderstorm WarningFWDJack55 min
Apr 11, 2:43 AM CDTTornado WarningFWDCooke47 min
Apr 11, 2:55 AM CDTSevere Thunderstorm WarningFWDMontague, Wise65 min
Apr 11, 2:59 AM CDTSevere Thunderstorm WarningFWDComanche61 min
Apr 11, 3:28 AM CDTSevere Thunderstorm WarningFWDParker62 min
Apr 11, 3:33 AM CDTSevere Thunderstorm WarningFWDCooke57 min
Apr 11, 3:34 AM CDTSevere Thunderstorm WarningFWDMills41 min
Apr 11, 3:42 AM CDTSevere Thunderstorm WarningFWDHamilton63 min
Apr 11, 3:44 AM CDTSevere Thunderstorm WarningFWDErath, Somervell46 min
Apr 11, 3:51 AM CDTTornado WarningFWDCooke24 min
Apr 11, 4:12 AM CDTSevere Thunderstorm WarningFWDBosque63 min
Apr 11, 4:16 AM CDTSevere Thunderstorm WarningFWDDenton, Grayson59 min
Apr 11, 4:25 AM CDTSevere Thunderstorm WarningFWDJohnson50 min
Apr 11, 4:53 AM CDTSevere Thunderstorm WarningFWDTarrant37 min
Apr 11, 4:56 AM CDTSevere Thunderstorm WarningFWDHill34 min
Apr 11, 5:04 AM CDTSevere Thunderstorm WarningFWDDallas41 min
Apr 11, 5:15 AM CDTSevere Thunderstorm WarningFWDEllis30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.